MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UF
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Overheating of Device (1437); Use of Device Problem (1670); Component Missing (2306)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the tip broke off during procedure.The diathermy hook was used inside the left pleura and was given back with the missing tip, the surgeon was informed right away.The surgeon checked the cavity and found nothing.Scrub team searched, but nothing was found.An xray was performed and confirmed by the surgeon, showing nothing present inside.However, the broken off tip of the diathermy hook (approximately 5mm in length) was not found and x-rays were taken.
 
Additional Manufacturer Narrative
Result of investigation: the product was returned for evaluation.During the investigation the following was found.The customer complaint "tip broke off" can be confirmed.The investigation shows that the device exhibits severe wear at the distal end, and a part if the tip is missing.A probable reason for this could be that the electrode was operated for too long or at too high a voltage.Since the device was already more than nine years old at the time of the incident, it is also possible that it showed signs of wear due to the likely applications during the service life of the device.The corresponding instruction for use ifu: 96136308der; version: 2.1 - 06/2022 is stating the following on page 3: "warning: these instruments with hf connection used in combination with hf instruments are intended for a recurring peak voltage of max.3.0 kvp and are only suitable for the short-term coagulation of small hemorrhages.Applications with device settings above 3.0 kvp can endanger the patient and damage the instrument.(in acc.With iec 60601-2-2, 3rd edition)." furthermore: "warning: danger of overloading! applying or exerting too much force on the instrument may lead to damage to the instrument or accessories, impairment of functioning and/or injury to the patient.Damaged or bent instruments must not be bent back into shape.Risk of injury and breakage if these instructions are disregarded!" on page 2: warning: ensure that the electrodes are in good working order before each use.In particular, check the insulation for any damage.If there are any signs of damage, the electrode must not be used under any circumstances.Ensure the secure placement of all components.Internal karl storz reference number: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22448888
Report Number9610617-2025-01171
Device Sequence Number15602931
Product Code GEI
UDI-Device Identifier04048551072417
UDI-Public04048551072417
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UF
Device Catalogue Number26775UF
Device Lot NumberRT02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown